Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Severe hair loss due to dandruff, visible scalp. No improvements with medicines. What will help?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
hi aim 25 yrs old male.I have been suffering from hair loss since 8 year.It started from dandruff and after that gradually my hair fallen and now its now too thin that my white scalp can be shown.Hair loss from frontal area only no effect from back and side.I am taking tugain5%,Follihair tablet once daily and ketaconazole 2%shampoo since 2 months as directed by doctor but don't see any improvements.Also taking mesotherapy from a healthcare spa.Can u plz suggest whether i will regain my hair or its just loss of my money
Posted Sun, 9 Jun 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 55 minutes later
Thanks for writing to XXXXXXX

You are suffering from male pattern baldness. It occurs due to sensitivity of hair follicles to androgen (male hormones).

Gold standard treatment for male pattern baldness is minoxidil. It increases blood supply to hair follicles leading to hair growth.

Tugain lotion contains minoxidil. It will require at least six months to show effects and in first two months there is slight decrease in hair fall.

Continue with tugain lotion for at least 6 months. It will give good results.

In mesotherapy some hair growing factors are injected in scalp. It also give good results.

Follihair contains multivitamins essential for hair growth.

So you are receiving correct treatment. Only thing is you have to keep patience for at least six months. Please do not think that you are wasting your money.

I hope this can solve your query. In case of any concerns I will feel happy to help you.

Take care.
Above answer was peer-reviewed by
Follow-up: Severe hair loss due to dandruff, visible scalp. No improvements with medicines. What will help? 7 hours later
But doctor now a days the hair are falling more that previous.Is it due to effect of the minoxidil
Answered by Dr. R.G. Joshi 2 hours later

Thanks for follow up.

Yes,increased hair fall is due to minoxidil.
There are two phases of hair growth,growing phase(anagen) and shedding phase(telogen phase).These two phase constitutes our normal hair cycle.

Minoxidil increases blood supply to hair follicle and increases supply of nutrients and oxygen to a follicle.This leads to formation of thick new hair and loss of thin damaged hairs.

These hairs are going to fall anyway,either you apply minoxidil or not.Minoxidil just increase speed of clearance of damaged hairs and replace them with new thick hairs.So stay relaxed and be in regular follow up with your treating doctor.

I hope, I have made enough clarification and if you still have any doubts please let me know.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor